Alert archive / New Jersey / Gale Warnings in 2010

Gale Warning 28, NWS Philadelphia/Mount Holly

December 13, 2010

NWS Philadelphia/Mount Holly issued this gale warning at Dec 13, 2010, 3:43 AM EST. It took effect at Dec 13, 2010, 3:37 PM EST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2010, 3:43 AM EST (08:43 UTC)
In effect from
Dec 13, 2010, 3:37 PM EST
Expired
Dec 15, 2010, 3:50 PM EST
In force
48 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WHUS71 KPHI 130843
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 AM EST MON DEC 13 2010

ANZ430-431-450>455-132100-
/O.CON.KPHI.SC.Y.0092.000000T0000Z-101213T2300Z/
/O.UPG.KPHI.GL.A.0017.101213T2300Z-101214T2300Z/
/O.NEW.KPHI.GL.W.0028.101213T2300Z-101215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
343 AM EST MON DEC 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

A COLD FRONT WILL MOVE OFF TO THE EAST TODAY. THIS WILL ALLOW A
STRONG COLD WEST TO NORTHWEST FLOW TO SET UP OVER THE COASTAL
WATERS LATER TODAY THROUGH MIDWEEK. WINDS GUSTING TO 25 TO 30
KNOTS TODAY WILL INCREASE TO 35 TO AROUND 40 KNOTS TONIGHT AND
CONTINUE, AT LEAST, INTO WEDNESDAY. SEAS ON THE OCEAN, CURRENTLY
RUNNING 7 TO 10 FEET, WILL LOWER TO 6 TO 8 FEET TODAY AND THEN RUN
5 TO 7 FEET TONIGHT INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW
8 follow-up statements
485 
WHUS71 KPHI 131427
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 AM EST MON DEC 13 2010

ANZ430-431-450>455-132100-
/O.CON.KPHI.SC.Y.0092.000000T0000Z-101213T2300Z/
/O.CON.KPHI.GL.W.0028.101213T2300Z-101215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
927 AM EST MON DEC 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
6 PM EST THIS EVENING. 

IN THE WAKE OF A COLD FRONT, AN INCREASING WEST TO NORTHWEST FLOW
WILL OCCUR THROUGH THE MIDDLE OF THIS WEEK. WIND GUSTS WILL REACH
UP TO 30 KNOTS TODAY AND THEN INCREASE TO AROUND 40 KNOTS TONIGHT
AND CONTINUE, AT LEAST, INTO WEDNESDAY. SEAS ON THE OCEAN WILL
REMAIN ABOVE 5 FEET INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW/GORSE
066 
WHUS71 KPHI 132037
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EST MON DEC 13 2010

ANZ430-431-450>455-140900-
/O.CAN.KPHI.SC.Y.0092.000000T0000Z-101213T2300Z/
/O.EXT.KPHI.GL.W.0028.101213T2037Z-101215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 PM EST MON DEC 13 2010

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
6 AM EST WEDNESDAY. 

A PROLONGED PERIOD OF STRONG NORTHWESTERLY WINDS WILL OCCUR
ACROSS THE AREA AS LOW PRESSURE REMAINS LOCATED NEAR EASTERN
CANADA. THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT AND MUCH
COLDER AIR MOVING OVER THE MILDER OCEAN WATERS, WILL RESULT IN AN
INCREASE IN THE SURFACE WINDS. GALE FORCE GUSTS ARE EXPECTED TO
DEVELOP TONIGHT INTO TUESDAY FROM SOUTH TO NORTH. THIS WILL
CONTINUE INTO WEDNESDAY. SEAS WILL REMAIN ELEVATED INTO WEDNESDAY,
AND WILL BE ROUGH ESPECIALLY NEAR INLETS AND THE MOUTH OF DELAWARE
BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GORSE
783 
WHUS71 KPHI 140046
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EST MON DEC 13 2010

ANZ430-431-450>455-140330-
/O.CON.KPHI.GL.W.0028.000000T0000Z-101215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
746 PM EST MON DEC 13 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

* WINDS...NORTHWEST WINDS WILL GUST 35 TO 40 KNOTS AT TIMES
  THROUGH EARLY WEDNESDAY.

* SEAS...5 TO 8 FEET IN THE ATLANTIC WATERS THROUGH EARLY
  WEDNESDAY AND 2 TO 5 FEET IN DELAWARE BAY.

* TIMING...IN PROGRESS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DRAG ..SENT IN AN ATTEMPT TO FIX A FORMATTING ISSUE..
417 
WHUS71 KPHI 140206
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 PM EST MON DEC 13 2010

ANZ430-431-450>455-141015-
/O.CON.KPHI.GL.W.0028.000000T0000Z-101215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
906 PM EST MON DEC 13 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

* WINDS...NORTHWEST WINDS WILL GUST 35 TO 40 KNOTS AT TIMES 
  THROUGH EARLY WEDNESDAY. 

* SEAS...5 TO 8 FEET IN THE ATLANTIC WATERS THROUGH EARLY
  WEDNESDAY AND 2 TO 4 FEET IN DELAWARE BAY.

* TIMING...IN PROGRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
627 
WHUS71 KPHI 140851
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 AM EST TUE DEC 14 2010

ANZ430-431-450>455-142100-
/O.EXT.KPHI.GL.W.0028.000000T0000Z-101215T2100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 AM EST TUE DEC 14 2010

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

* WINDS...WEST TO NORTHWEST WINDS WILL GUST TO 35 TO 40 KNOTS AT
  TIMES THROUGH WEDNESDAY.

* SEAS...5 TO 8 FEET ON THE ATLANTIC OCEAN WATERS AND 2 TO 4 FEET
  ON DELAWARE BAY THROUGH WEDNESDAY.

* TIMING...IN PROGRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RPW
742 
WHUS71 KPHI 142039
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EST TUE DEC 14 2010

ANZ430-431-450>455-150900-
/O.CON.KPHI.GL.W.0028.000000T0000Z-101215T2100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
339 PM EST TUE DEC 14 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

* WINDS...WEST TO NORTHWEST WINDS WILL GUST UP TO 40 KNOTS THROUGH
  WEDNESDAY, WITH THE STRONGEST WINDS MAINLY SOUTH OF LITTLE EGG
  INLET.

* SEAS...AVERAGING 4 TO 7 FEET ON THE ATLANTIC OCEAN WATERS AND 2
  TO 4 FEET ON DELAWARE BAY THROUGH WEDNESDAY. SEAS WILL BE NEAR 5
  FEET HOWEVER NEAR THE MOUTH OF DELAWARE BAY.

* TIMING...CONTINUING THROUGH WEDNESDAY, BUT THEN DROPPING TO
  ADVISORY CRITERIA WEDNESDAY NIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GORSE
624 
WHUS71 KPHI 150815
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST WED DEC 15 2010

ANZ430-431-450>455-152100-
/O.CON.KPHI.GL.W.0028.000000T0000Z-101215T2100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
315 AM EST WED DEC 15 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 400 PM.

* WINDS...A WEST TO NORTHWEST WIND AT 20 TO 25 KNOTS GUSTING TO
  AROUND 35 KNOTS.

* SEAS...4 TO 7 FEET ON THE OCEAN WATERS AND GENERALLY 3 TO 5 FEET
  ON DELAWARE BAY.

* TIMING...GALE FORCE WIND GUSTS WILL CONTINUE UNTIL LATE THIS
  AFTERNOON. WIND SPEEDS WILL BEGIN TO DIMINISH GRADUALLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN
PORT.

&&

$$

IOVINO
999
WHUS71 KPHI 152050
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EST WED DEC 15 2010

ANZ430-431-450>455-161000-
/O.CAN.KPHI.GL.W.0028.000000T0000Z-101215T2100Z/
/O.NEW.KPHI.SC.Y.0093.101215T2050Z-101216T1700Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EST WED DEC 15 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST THURSDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS... WEST TO NORTHWEST AT 20 TO 25 KNOTS GUSTING TO AROUND
  30 KNOTS...AN OCCASIONAL GUST AROUND 35 KNOTS EARLY THIS
  EVENING. DIMINISHING TO 15 TO 20 KNOTS GUSTING TO AROUND 25
  KNOTS.

* SEAS...4 TO 6 FEET ON THE OCEAN WATERS AND GENERALLY 3 TO 5 FEET
  ON DELAWARE BAY.

* TIMING...AN OCCASIONAL GALE FORCE WIND GUSTS MAY OCCUR LATE THIS
  AFTERNOON OR EARLY THIS EVENING, BUT WIND SPEEDS WILL BEGIN TO
  DIMINISH GRADUALLY THIS EVENING INTO THURSDAY MORNING.


A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ROBERTSON

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Dec 12, 11:28 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 12, 11:28 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 PM EST SUN DEC 12 2010

.SYNOPSIS...
A LOW PRESSURE SYSTEM NEAR LAKE ONTARIO LATE THIS EVENING WILL
MOVE INTO QUEBEC. THE LOW WILL CONTINUE TO PULL A STRONG COLD
FRONT THROUGH THE AREA TONIGHT. ANOTHER LOW PRESSURE SYSTEM WAS
NEAR DELAWARE BAY LATE THIS EVENING. IT WILL MERGE WITH THE
PRIMARY LOW PRESSURE SYSTEM OFF CAPE COD ON TUESDAY. IT SHOULD
THEN MEANDER OVER CANADA'S MARITIME PROVINCES, EASTERN NEW ENGLAND
AND THE ADJACENT COASTAL WATERS FROM TUESDAY THROUGH FRIDAY. LOW
PRESSURE FROM THE SOUTHWEST MAY APPROACH THE MIDDLE ATLANTIC
STATES OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AT 1100 PM, THE COLD FRONT EXTENDED THROUGH THE POCONOS AND THE
PHILADELPHIA METROPOLITAN AREA TO SOUTHEASTERN DELAWARE. A WEAK
LOW WAS LOCATED ALONG THE FRONT IN CUMBERLAND COUNTY. THE BOUNDARY
WILL CONTINUE TO DRIFT TO THE EAST AND IT SHOULD BE OFF THE NEW
JERSEY COAST BY 200 AM.

THERE WAS AN AREA OF RAIN OVER SOUTHWESTERN NEW JERSEY IN THE
VICINITY OF THE LOW. MEANWHILE, LIGHT SHOWERS WERE SCATTERED
THROUGHOUT THE REMAINDER OF OUR FORECAST AREA AS THE MAIN BAND OF
RAIN WAS PASSING OFF THE COAST. THE MORE SUBSTANTIAL RAIN WILL
PASS OFF THE COAST WITH THE FRONTAL BOUNDARY. SCATTERED TO
ISOLATED SHOWERS WILL LINGER IN OUR REGION. IT CONTINUES TO APPEAR
AS THOUGH ENOUGH COLD AIR WILL FILTER INTO OUR REGION OVERNIGHT TO
CAUSE THE RAIN SHOWERS TO CHANGE TO SNOW SHOWERS AT MANY
LOCATIONS. SNOWFALL AMOUNTS SHOULD BE LIGHT WITH MOST LOCATIONS
NOT RECEIVING ANY ACCUMULATION.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
WINDS SHOULD START TO INCREASE SOME TOMORROW AS THE UPPER JET
MOVES THROUGH AND THE MID LEVEL MAJOR AXIS STARTS TO DEVELOP A
NEGATIVE TILT, BUT WILL INCREASE SOMEWHAT MORE AFTER SAID AXIS
PASSES ON MONDAY NIGHT. AT THIS POINT, WE ARE NOT FORECASTING
ADVISORY LEVEL WINDS THROUGH THE PERIOD.

WITH THE CUTOFF LOW HANGING SO CLOSE TO THE NORTH THROUGH THE
SHORT TERM AND WITH THE COLD CYCLONIC SURFACE TO H8 FLOW COMING
OFF THE LAKES AND SHOWING ONLY A LITTLE DIRECTIONAL SHEAR, WE HAVE
A HARD TIME ELIMINATING THE MENTION OF FLURRIES (ESPECIALLY AS ONE
MOVES NORTHWEST THROUGH THE FORECAST AREA). WE NOTE THAT THE
MODELS SHOW CHANNELED VORTICITY TO VARYING DEGREES IN THE TUESDAY
THROUGH WEDNESDAY TIME FRAME, AND NAM AND GFS BUFKIT SOUNDINGS
SHOW SOME LIFT AND AN ISOTHERMAL PROFILE TO THE EQUIVALENT
POTENTIAL TEMPERATURES IN THE SNOW GROWTH AREA LATE TUESDAY AND/OR
TUESDAY NIGHT AT AVP. THE NAM ALONE DOES THIS ON MONDAY NIGHT. WE
ALSO NOTE THAT AN INVERSION ALOFT NEVER REALLY GETS ANY HIGHER
THAN ABOUT 7500 FEET. RIGHT NOW, ALL OF THIS SIMPLY HAS MADE FOR A
BROKEN-RECORD (FOR THOSE WHO REMEMBER THAT METAPHOR) FORECAST
REGARDING ANY CHANCES FOR SNOW SHOWERS NORTHWEST.

TEMPERATURES TOMORROW LOOK LIKE THEY WILL FALL DURING THE
AFTERNOON AFTER ONLY A MINOR MORNING RISE, AND AFTER THAT IT WILL
BE UNSEASONABLY COLD ON INCREASINGLY UNPLEASANT WINDS. WIND CHILL
VALUES NORTHWEST SHOULD DROP TO NEAR OR BELOW ZERO ON TUESDAY
NIGHT. TEMPERATURES ARE AGAIN A BLEND OF GUIDANCE, CONTINUITY AND
H925 TEMPERATURES. WE ARE NOT LOOKING FOR ANY NIGHTTIME RADIATING
OR ANY DISCONTINUITIES BETWEEN COASTAL AND INLAND LOCALES DUE TO
GOOD MIXING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE IN DECENT AGREEMENT THROUGH SATURDAY NIGHT WITH HIGH
PRESSURE TO THE W AND A GENL NW FLOW. ANOTHER CHILLY AND DRY WEEK
IS IN STORE.

LOW PRESSURE NEAR THE CANADIAN MARITIMES COUPLED WITH THE HIGH TO
THE WEST WILL MAKE BREEZY NWLY WINDS OVER THE REGION. THERE COULD
BE SOME SNOW SHOWERS OR FLURRIES IN THE NWLY FLOW BUT AREAL
COVERAGE IS TOO SMALL TO FCST ATTM.

ON THURS A WEAK DISTURBANCE IS FCST TO PASS TO OUR S, AND AT THIS
POINT, ALL OF THE PRECIP LOOKS TO STAY SOUTH OF THE CWA. HIGH
PRESSURE THEN BUILDS BACK IN FOR FRIDAY INTO SATURDAY, WITH A
DIMINISHING WIND.

THEN, THE MODELS REALLY BEGIN TO DIVERGE LATER SATURDAY INTO
SUNDAY, WITH THE GFS REMAINING DRY AND THE ECMWF TRYING ONCE AGAIN
TO DEVELOP A STORM. OBVIOUSLY, THERE IS A LOT OF UNCERTAINTY ON
DAY 7, SO WILL NOT MAKE ANY CHANGES TO THE FCST ATTM.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE PRESENT POOR FLYING WEATHER ACROSS THE REGION WILL CONTINUE
TO IMPROVE SLOWLY OVERNIGHT. A COLD FRONT WILL PUSH TO OUR EAST.
CIGS SHOULD INCREASE BACK TO VFR WITH IMPROVED VSBYS BEHIND THE
FRONT. THESE ARE EXPECTED BEFORE THE MORNING BUSY PERIOD AT KPHL.
THE VFR CONDITIONS SHOULD CONTINUE MON WITH ONLY SOME SCT SNOW
SHOWERS...MAINLY NORTH.

OUTLOOK...
VFR CONDITIONS EXPECTED FOR MUCH OF THE EARLY PART OF THE
UPCOMING WEEK AS HIGH PRESSURE BUILDS IN. A COLD WEST TO NORTHWEST
WIND WILL BE ACROSS THE AREA WITH GUSTINESS AT TIMES. SCATTERED
SNOW SHOWERS AND SOME LOWER CIGS MAY AFFECT KRDG AND KABE AT TIMES
MON-TUE.

&&

.MARINE...
LOW PRESSURE OVER THE LOWER GREAT LAKES WILL STRENGTHEN AND MOVE
INTO ERN CANADA TONIGHT AND MONDAY. A STRONG COLD FRONT ALONG WITH
WEAK LOW PRESSURE ON IT WILL PASS OUR WATERS TONIGHT. THE SRLY
FLOW ACROSS THE AREA THIS AFTERNOON HAS KEPT WITHIN THE SCA RANGE
AND THE SCA CONDITIONS WILL CONTINUE TONIGHT AND MONDAY. AFTER
THAT...COLDER AIR AND AN INCREASING WESTERLY GRADIENT WILL PRODUCE
STRONGER WINDS. A GALE WATCH HAS BEEN ISSUED FOR THE 3RD AND 4TH
PERIODS OF THE FCST. WINDS OF 20 TO 30 KNOTS WITH GUSTS AROUND 40
KTS MAY OCCUR. THESE GALES MAY CONTINUE THROUGH THE MID-WEEK
PERIOD BEFORE DECREASING BACK TO SCA CRITERIA ONCE AGAIN.
SIGNIFICANT SEAS WILL CONTINUE ON THE OCEAN...MAINLY IN THE 8 TO
12 FT RANGE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
     ANZ430-431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...DELISI
NEAR TERM...IOVINO
SHORT TERM...DELISI
LONG TERM...NIERENBERG
AVIATION...NIERENBERG/O'HARA
MARINE...O'HARA
Hazardous weather outlook, Dec 12, 3:37 PM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EST SUN DEC 12 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-132000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
337 PM EST SUN DEC 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-132000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 PM EST SUN DEC 12 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in New Jersey, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.